Search Medications (Drugs):
Medications (Drugs) from A to Z:
Home > Medications (Drugs) > Stanozolol > Interactions with Stanozolol

Interactions with Stanozolol

If you are currently being treated with any of the following medications, you should not use Stanozolol without reading these interactions.

Naltrexone (oral), Naltrexone (injection)

GENERALLY AVOID: Coadministration of naltrexone with other agents known to induce hepatotoxicity may potentiate the risk of liver injury. Naltrexone, especially in larger than recommended doses (more than 50 mg/day), has been associated with hepatocellular injury, hepatitis, and elevations in liver transaminases and bilirubin.

MANAGEMENT: Concomitant use is generally not recommended unless the potential benefit outweighs the risk of hepatotoxicity. Periodic monitoring of hepatic function is advisable.

Clofarabine

GENERALLY AVOID: Since the liver is a known target organ for clofarabine toxicity (i.e., hepatomegaly, jaundice), concomitant use of agents known to induce hepatotoxicity may potentiate the risk of liver injury.

MANAGEMENT: The use of clofarabine with other agents that are potentially hepatotoxic (e.g., alcohol; androgens and anabolic steroids; antituberculous agents; azole antifungal agents; ACE inhibitors; anticonvulsants such as carbamazepine, hydantoins, felbamate, and valproic acid; lipid-lowering medications such as fenofibrate, HMG-CoA reductase inhibitors, and niacin; nucleoside reverse transcriptase inhibitors; thiazolidinediones) should be avoided if possible.

Liothyronine, Thyroid (desiccated)

MONITOR: Androgens may induce reversible clinical hyperthyroidism in patients receiving thyroid hormone replacement therapy. The proposed mechanism is androgen-induced decrease in T4 binding globulin resulting in decreased serum T4, increased T3 uptake resin and free T4, and decreased TSH levels.

MANAGEMENT: Clinical and laboratory monitoring of thyroid function may be necessary, as may a 25% to 50% reduction in thyroid hormone dosage.

Interferon beta-1b, Interferon beta-1a

MONITOR: Coadministration of beta interferons with other agents known to induce hepatotoxicity may potentiate the risk of liver injury. Use of beta interferons has been associated with rare cases of liver injury, including autoimmune hepatitis and severe liver damage leading to hepatic failure, some of which required transplantation. In some cases, these events have occurred in the presence of other drugs that have been associated with hepatic injury. Symptoms of liver dysfunction typically began from 1 to 6 months following the initiation of therapy. Asymptomatic elevation of hepatic transaminases (particularly SGPT) have also been reported but is common with interferon therapy.

MANAGEMENT: The risk of hepatic injury should be considered when beta interferons are used in combination with other agents that are potentially hepatotoxic (e.g., alcohol; androgens and anabolic steroids; antituberculous agents; azole antifungal agents; ACE inhibitors; anticonvulsants such as carbamazepine, hydantoins, felbamate, and valproic acid; lipid-lowering medications such as fenofibrate, HMG-CoA reductase inhibitors, and niacin; nucleoside reverse transcriptase inhibitors; thiazolidinediones). Liver function tests should be monitored at regular intervals and the interferon dosage reduced if SGPT rises above 5 times the upper limit of normal. The dosage may be gradually re-escalated when enzyme levels return to normal. Patients should be advised to notify their physician if they experience signs and symptoms of hepatotoxicity such as fever, rash, anorexia, nausea, vomiting, fatigue, right upper quadrant pain, dark urine, and jaundice. If liver injury is suspected, interferon therapy should be promptly discontinued due to the potential for rapid progression to liver failure.

Leflunomide (oral)

MONITOR: The concomitant or sequential use of leflunomide (without the recommended washout period) with agents known to induce hepatotoxicity may potentiate the risk of liver injury. Leflunomide has been associated with hepatotoxicity, including elevated liver transaminases, hepatitis, jaundice/cholestasis, hepatic failure, and acute hepatic necrosis,

MANAGEMENT: Baseline and frequent monitoring of hepatic function is recommended during concurrent use.

Thioguanine

MONITOR: The concomitant or sequential use of thioguanine with agents known to induce hepatotoxicity may potentiate the risk of liver injury. Thioguanine has been associated with hepatotoxicity, including elevated liver transaminases, hyperbilirubinemia, hepatomegaly, portal hypertension, hepatoportal sclerosis, peliosis hepatitis, and fibrosis.

MANAGEMENT: Frequent monitoring of hepatic function is recommended during concurrent use.

Insulin regular, Insulin isophane, Insulin zinc, Insulin zinc extended, Insulin lispro, Insulin glargine, Insulin aspart, Insulin glulisine, Insulin detemir, Insulin inhalation

MONITOR: The hypoglycemic effect of insulin may be potentiated by certain drugs, including ACE inhibitors, anabolic steroids, fibrates, monoamine oxidase inhibitors (MAOIs), salicylates, selective serotonin reuptake inhibitors (SSRIs), sulfonamides, disopyramide, propoxyphene, quinine, and quinidine. These drugs may increase the risk of hypoglycemia by enhancing insulin sensitivity (ACE inhibitors, fibrates); stimulating insulin secretion (salicylates, disopyramide, quinine, quinidine, MAOIs); increasing peripheral glucose utilization (SSRIs, insulin-like growth factor); and/or inhibiting gluconeogenesis (SSRIs, MAOIs, insulin-like growth factor). Clinical hypoglycemia has been reported during use of these agents alone or with insulin and/or insulin secretagogues.

MANAGEMENT: Close monitoring for the development of hypoglycemia is recommended if these drugs are coadministered with insulin, particularly in patients with advanced age and/or renal impairment. The insulin dosage may require adjustment if an interaction is suspected. Patients should be apprised of the signs and symptoms of hypoglycemia (e.g., headache, dizziness, drowsiness, nausea, hunger, tremor, weakness, sweating, palpitations), how to treat it, and to contact their physician if it occurs. Patients should be observed for loss of glycemic control when these drugs are withdrawn.

Glimepiride, Repaglinide (oral), Nateglinide (oral)

MONITOR: The hypoglycemic effect of insulin secretagogues (e.g., sulfonylureas, meglitinides) may be potentiated by certain drugs, including ACE inhibitors, anabolic steroids, fibrates, monoamine oxidase inhibitors (MAOIs), nonsteroidal anti-inflammatory drugs (NSAIDs), salicylates, selective serotonin reuptake inhibitors (SSRIs), sulfonamides, disopyramide, propoxyphene, quinine, and quinidine. These drugs may increase the risk of hypoglycemia by enhancing insulin sensitivity (ACE inhibitors, fibrates); stimulating insulin secretion (salicylates, NSAIDs, disopyramide, quinine, quinidine, MAOIs); increasing peripheral glucose utilization (SSRIs, insulin-like growth factor); and/or inhibiting gluconeogenesis (SSRIs, MAOIs, insulin-like growth factor). Or, they may increase plasma concentration of insulin secretagogues by displacing them from plasma protein binding sites and/or inhibiting their metabolism (fibrates, NSAIDs, salicylates, sulfonamides). Clinical hypoglycemia has been reported during use of these agents alone or with insulin and/or sulfonylureas. Use of SSRIs has also been associated with loss of awareness of hypoglycemia in isolated cases.

MANAGEMENT: Close monitoring for the development of hypoglycemia is recommended if these drugs are coadministered with insulin secretagogues, particularly in patients with advanced age and/or renal impairment. The oral antidiabetic dosage(s) may require adjustment if an interaction is suspected. Patients should be apprised of the signs and symptoms of hypoglycemia (e.g., headache, dizziness, drowsiness, nausea, hunger, tremor, weakness, sweating, palpitations), how to treat it, and to contact their doctor if it occurs. Patients should be observed for loss of glycemic control when these drugs are withdrawn.

Echinacea

Use of echinacea beyond 8 weeks may have hepatotoxic effects. The magnitude of echinacea's potential hepatotoxicity is unclear. However, caution is recommended if echinacea is to be taken for long periods of time concomitantly with other potentially hepatotoxic medications.

Advertisement